Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 209, NWS North Platte, NE

August 7, 2006Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2006, 9:45 PM MDT for Chase County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 9:45 PM MDT (03:45 UTC)
Expired
Aug 7, 2006, 10:15 PM MDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Chase County, NE

The radar

The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:46 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 080345
SVRLBF
NEC029-080445-
/O.NEW.KLBF.SV.W.0209.060808T0345Z-060808T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM MDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1045 PM MDT

* AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF CHAMPION...OR ABOUT 8 MILES
  WEST OF IMPERIAL...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMPERIAL BY 1000 PM MDT...

LAT...LON 4067 10200 4038 10183 4039 10135 4069 10138

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 080415
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT MON AUG 7 2006

NEC029-080424-
/O.CAN.KLBF.SV.W.0209.000000T0000Z-060808T0445Z/
CHASE NE-
1014 PM MDT MON AUG 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAD WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4067 10200 4038 10183 4039 10135 4069 10138

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:44 PM MDT, 8 hours 1 minute earlier.

Area forecast discussion, Aug 7, 1:44 PM MDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT MON AUG 7 2006

...FORECAST CHALLENGE IS PRECIPITATION CHANCES...THEN TEMPERATURES
MID TO LATE WEEK...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CURRENT SFC ANALYSIS
AS OF 18Z HAS A WARM FRONT EXTENDING FROM FAR SERN WYOMING...TO FAR
SWRN NEBR...THEN SEWD TO GREAT BEND KS. THIS FEATURE CONTINUES TO
LIFT SLOWLY NORTH THIS AFTERNOON AS WINDS HAVE SHIFTED TO THE SOUTH
AT AKRON CO OVER THE LAST HOUR. RING OF FIRE PATTERN ACROSS THE
CENTRAL CONUS CONTINUES TO PERSIST TODAY...WITH THE HIGH ANCHORED
OVER KS AND OK. EMBEDDED SHORTWAVES WITHIN THE MEAN FLOW...ARE
FIRING OFF NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND
SRN ROCKIES THIS AFTERNOON...MOST NOTABLY OVER NRN NEW MEXICO AND
FAR SRN COLORADO.

MODEL QPF CONTINUES TO OVERESTIMATE ACTUAL PRECIPITATION AND TODAY
IS NO DIFFERENT AS AREAS ACROSS THE SRN ZONES HAVE SEEN NO
PRECIPITATION. HOWEVER AREAS OVER THE NRN CWA...HAVE SEEN DECENT
PRECIPITATION...WHICH IS DEPICTED WELL ON THE 315K NAM ISENTROPIC
SURFACE. THUNDERSTORM INITIATION IS EXPECTED TO COMMENCE OVER THE
NEXT 1 TO 2 HOURS...ALONG AND SOUTH OF THE FRONT...THEN LIFT SLOWLY
NEWD INTO THE CWA THIS EVENING. ISENTROPIC LIFT REMAINS IN PLACE FOR
MOST OF THE NIGHT...WITH THE LOWEST CONDENSATION PRESSURE DEFICITS
SOUTH AND EAST OF AN LBF..TO BURWELL LINE. HAVE INCREASED ONGOING
POPS...AND ASSOCIATED QPF (DUE TO PWS OF 150 TO 200 PERCENT OF
NORMAL)...PARTICULARLY EAST OF THE BEFORE MENTIONED LINE. WITH CONTINUED
ERLY FLOW...INCREASED CLOUD COVER IN THE GRIDS OVERNIGHT...AS
ABUNDANT STRATUS SHOULD FILL IN BEHIND THE EXITING PRECIPITATION.
TEMPERATURES WILL REMAIN FAIRLY COOL FOR TOMORROW PARTICULARLY OVER
EASTERN AREAS...AS STRATUS IS EXPECTED TO PERSIST THROUGH THE EARLY
AFTERNOON. FURTHER WEST...WINDS ARE EXPECTED TO BE MORE SRLY AND
SSWRLY...SO EARLIER CLEARING AND WARMER TEMPS.

TEMPERATURES WILL REBOUND INTO THE MID TO UPPR 90S FOR
WEDNESDAY...AS A SURFACE TROF APPROACHES. WRLY WINDS AND H85 TEMPS
SURGING INTO THE LOWER 30S C WILL PUSH AFTERNOON HIGHS TO NEAR THE
CENTURY MARK ACROSS THE NORTH. SURFACE TROF PASSAGE FAIRLY UN
EVENTFUL...WITH ONLY SOME ISOLATED CONVECTION EXPECTED IN THE NORTH
WEDS EVENING.

LONG RANGE (THURSDAY THROUGH MONDAY)...GENERAL AMPLIFICATION IN THE
UPPR PATTERN LOOKS ON TRACK THROUGH THE END OF THE WORK WEEK...AS A
TROF OF LOW PRESSURE APPROACHES THE PAC NW COAST. AM EXPECTING DRY
CONDS FOR THURSDAY AND FRIDAY...WITH THE RIDGE AXIS OVHD AND H7
TEMPS SLOWLY WARMING. FRIDAY WILL BE THE WARMEST DAY OF THE EXTENDED
PERIOD...AS TEMPS SURGE AHEAD OF THE APPG SFC TROF...WHILE SATURDAY
HAS THE POTENTIAL TO BE WARMER (IF THE TROF SLOWS). FOR NOW...NOT
THE GREATEST CONFIDENCE IN THIS NOTION...SO TRENDED TEMPS ON
SATURDAY TOWARD GUIDANCE. THE MAIN ENERGY AND FRONT WILL ARRIVE ON
SATURDAY NIGHT...AND HAVE CONTINUED MENTION OF POPS FOR THIS PERIOD
AND THE FIRST HALF OF SUNDAY. FOR SUNDAY AND MONDAY...HIGH PRESSURE
WILL BUILD INTO THE REGION POST FRONTAL...WITH DRY CONDS AND COOLER
TEMPS EXPECTED. H85 TEMPS FALL INTO THE MID TO UPPER TEENS FOR
SUNDAY AND MONDAY...SO HIGHS IN THE LWER TO MID 80S A
POSSIBILITY

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CLB
Hazardous weather outlook, Aug 7, 2:45 PM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT MON AUG 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT MON AUG 7 2006 /245 PM MDT MON AUG 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT
ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND FAR SOUTHWEST THIS
EVENING. LESS CLOUDS ACROSS THE SOUTHWEST HAS ALLOWED BETTER
HEATING TODAY WITH THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS TO
MOVE EASTWARD THIS EVENING. STORMS THAT MOVE INTO AREAS WEST OF A
LINE FROM LISCO IN GARDEN COUNTY...TO PALISADE IN HAYES COUNTY MAY
SEE A FEW STORMS REACH SEVERE LIMITS. LARGE HAIL WILL BE THE
PRIMARY THREAT. OVERNIGHT LOW CLOUDS AND STRATUS WILL REDEVELOP TO
THE WEST THAT MAY RESULT IN LOW VISIBILITIES BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GENERAL THUNDERSTORM DEVELOP WILL BE POSSIBLE AGAIN TUESDAY...BUT
BY WEDNESDAY ANOTHER SYSTEM WILL MOVE EAST ONTO THE NORTHERN
PLAINS. ON WEDNESDAY THERE IS A SLIGHT CHANCE FOR SEVERE STORMS
OVER THE NORTH CENTRAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN THE SOUTHERN PANHANDLE
AND FAR SOUTHWEST.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

WFO LBF

In the hours before

Local storm report, Aug 7, 6:42 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             7 S LAMAR               40.47N 101.98W
08/07/2006  E1.50 INCH       CHASE              NE   PUBLIC

            REPORTED BY THE PUBLIC

&&

BHIRSCH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.